caret icon Back to all discussions

Chronic Migraines

Any words of advice on how to break cycle that has lasted for months? Just started Emgality. Trying to hydrate. Avoids NOn steroid anti inflammatories due to other health concerns.

  1. Welcome to the migraine.com community! We are glad you're here. We cannot provide you with medical advice for your safety, but we can support and guide you along your journey. This community is a safe place that is full of people who understand migraine disease and its symptoms. Breaking a migraine cycle can be difficult for some people. Talking with your doctor about how to best do that is your best option. Often they can prescribe doses of steroids or other medications that can break the cycle. Your doctor may even have you visit the ER or an urgent care facility if they have the tools to help break the cycle. Keeping hydrated in general is excellent for your body. It helps us to metabolize what we are putting into our bodies. Is Emgality the first preventative you are trying in the CGRP class of drugs? The CGRP drugs work very well for some people; for others, they don't help manage our attacks. Our bodies will tell us what works for us and what doesn't. My husband has had good results with Emgality. It helps calm the pain of his attacks, which is a blessing. Here is a good article that speaks about breaking a migraine cycle.
    https://migraine.com/living-migraine/how-do-you-break-wont-stop
    I hope this all helps you to find a way to move forward and find the relief you deserve. Let us know how you are doing moving forward. Warmly, Cheryl migraine.com team

    1. Are you working with a migraine specialist? Besides a run of steroids, you may also ask for an injection of Toradol for an intractable attack (although that may be a non-steroidal). A specialist can also give you an IV drip of various meds that may help to stop the attack. Emgality doesn't always work immediately so I would encourage you to consult with your doctor about something to help with a rescue type medication. Have you tried a triptan type drug (imitrex, relpax, etc)? Thinking of you and sending you ease and comfort. Warmly- Holly -migraine.com team.

      or create an account to reply.